Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 68, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 21, 2014, 6:11 PM EDT for Orange County, Osceola County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2014, 6:11 PM EDT (22:11 UTC)
- Expired
- Jul 21, 2014, 6:36 PM EDT
- In force
- 25 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Orange County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 83 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 427 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
833 WUUS52 KMLB 212211 SVRMLB FLC095-097-212300- /O.NEW.KMLB.SV.W.0068.140721T2211Z-140721T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 611 PM EDT MON JUL 21 2014 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL ORANGE COUNTY IN FLORIDA NORTHWESTERN OSCEOLA COUNTY IN FLORIDA * UNTIL 700 PM EDT. * AT 609 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KISSIMMEE. THIS STORM WAS NEARLY STATIONARY. * OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... OSCEOLA HERITAGE PARK...INTERCESSION CITY...CAMPBELL AND BUENA VENTURA LAKES PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. && LAT...LON 2843 8154 2843 8134 2822 8134 2823 8154 TIME...MOT...LOC 2210Z 329DEG 1KT 2833 8145 $$ WEITLICH
1 follow-up statement
510 WWUS52 KMLB 212236 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 636 PM EDT MON JUL 21 2014 FLC095-097-212245- /O.CAN.KMLB.SV.W.0068.000000T0000Z-140721T2300Z/ OSCEOLA-ORANGE- 636 PM EDT MON JUL 21 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ORANGE AND NORTHWESTERN OSCEOLA COUNTIES IS CANCELLED... THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY RAIN... GUSTY WINDS AND FREQUENT LIGHTNING STRIKES WILL CONTINUE TO BE POSSIBLE. LAT...LON 2843 8154 2843 8134 2822 8134 2823 8154 TIME...MOT...LOC 2235Z 329DEG 1KT 2832 8145 $$ WEITLICH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:46 PM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jul 21, 2:46 PM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 246 PM EDT MON JUL 21 2014 .DISCUSSION... CURRENT-TONIGHT...CUTOFF LOW AND TROUGH OVER THE SOUTHEAST UNITED STATES MOVES LITTLE OVERNIGHT. SOUTHWEST FLOW AHEAD OF THE TROUGH PULLING WARM VERY MOIST AIR MASS OVER EAST CENTRAL FLORIDA AS EVIDENT BY PRECIPITABLE WATER VALUES AROUND 2 INCHES PER THE CAPE CANAVERAL AND TAMPA UPPER AIR SOUNDINGS. WEAK VORTICITY MAXIMUM ROUNDING THE BASE OF THE TROUGH AND LIFTING NORTHEAST KEEP CHANCE OF PRECIP AND POSSIBLE STORMS THROUGH THE EVENING THEN CLEARING AS THE ATMOSPHERE WILL HAVE BEEN WORKED OVER AND BECOMES MORE STABLE AFTER MIDNIGHT. STILL MUGGY WITH TUES MORNING LOWS IN THE LOW AND MID 70S WITH SOME UPPER 70S AT THE BEACH COCOA BEACH SOUTH. TUE-WED...MID LEVEL TROUGH REMAINS OVER THE SOUTHEAST TUE THEN WEAKENS WED. AT THE SURFACE...HIGH PRESSURE WILL BE SUPPRESSED TO THE SOUTH TUE THEN SLOWLY REBUILDS ACROSS THE FLORIDA PENINSULA. MOISTURE LEVELS REMAIN HIGH AND RAIN CHANCES IN THE 40 TO 60 PERCENT RANGE SOUND REASONABLE. HIGHS UPPER 80S AT THE COAST AND LOW TO MID 90S INLAND. PREVIOUS EXTENDED DISCUSSION THU-SUN...A MID-LEVEL TROUGH REMAINS FORECAST TO MOVE OVER TOP A LARGE RIDGE OVER THE WESTERN U.S. AND ENCOMPASS THE EASTERN U.S. TOWARDS LATE WEEK. THIS WILL FORCE THE MID-LEVEL RIDGING OVER THE FLORIDA PENINSULA TO WEAKEN AND GET SHUNTED FURTHER SOUTHEASTWARD. DEEP LAYER SOUTHWEST FLOW WILL DEVELOP THU-FRI BECOMING MORE WESTERLY INTO THE WEEKEND. SUFFICIENT MOISTURE...THE DAILY SEA BREEZE REGIME AND VARIOUS OTHER AFTERNOON BOUNDARY COLLISIONS SHOULD ALLOW FOR A 40 TO 50 PERCENT CHANCE POP THROUGH THIS PERIOD. THE WESTERLY STEERING FLOW...WHILE REMAINING LIGHT...WILL STILL PUSH STORMS TOWARDS THE EAST COAST LATER IN THE DAY AND EVENING. SOME OF THESE STORMS WILL MOVE OFF THE EAST COAST PRESENTING ISSUES FOR MARINERS. AFTERNOON HIGHS AND OVERNIGHT LOWS IN LINE WITH NEAR SEASONAL CONDITIONS THROUGH THE PERIOD. && .AVIATION... TEMPO MVFR IN/VC STORMS INTERIOR THROUGH MIDNIGHT THEN VFR THRU EARLY AFTERNOON TUE WHEN SHOWERS AND STORMS ARE EXPECTED TO START REDEVELOPING && .MARINE... TONIGHT...BUOYS RECORDING VARIABLE WINDS NEARSHORE AND SOUTHERLY AROUND 10 KNOTS WELL OFFSHORE. SEAS RANGE FROM 1 TO 2 FEET OUT TO 20NM AND 2 TO 3 FEET OUT TO 120NM. MODERATE SOUTHEAST WINDS OVERNIGHT. LONG PERIOD SWELL WILL KEEP RIP CURRENT RISK MODERATE AT A MINIMUM. PREVIOUS MARINE DISCUSSION TUE-FRI...THE FAIRLY WEAK SURFACE PRESSURE GRADIENT CONTINUES EACH DAY WITH FORECAST SEA BREEZE FORMATION AND MARCH INLAND EACH AFTERNOON. WINDS AOB 10 KTS...EXCEPT NEAR 10-12 KTS NEAR THE COAST EACH AFTERNOON FOLLOWING SEA BREEZE FORMATION. NOCTURNAL WINDS WILL KICK UP FOR A PERIOD OF NEAR 15 KTS EACH EVENING AWAY FROM THE COAST. WIND DIRECTION WILL VARY FROM ESE- SE-S EACH AFTERNOON BECOMING SSW/SW FOR THE WED/THU OVERNIGHT PERIODS. SEAS AOB 3 FT. THE MAIN MARINE CONCERN WILL CONTINUE TO BE STORMS NEAR THE COAST/NEAR SHORE WATERS EACH AFTERNOON/EVENING AS OVERALL MOISTURE REMAINS ELEVATED. WINDS/SEAS LOCALLY HIGHER INVOF STORMS. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 91 76 91 / 30 50 20 50 MCO 75 93 76 94 / 30 50 20 50 MLB 77 89 77 90 / 40 60 30 50 VRB 74 89 76 90 / 40 60 30 40 LEE 73 94 77 94 / 30 50 20 50 SFB 76 93 77 93 / 30 50 20 50 ORL 75 93 78 93 / 30 50 20 50 FPR 74 89 76 90 / 40 60 30 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && IMPACT WX...BLOTTMAN PUBLIC SERVICE...GLITTO FORECASTS...WIMMER
Hazardous weather outlook, Jul 21, 11:30 AM EDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1130 AM EDT MON JUL 21 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-212100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1130 AM EDT MON JUL 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... ADDITIONAL DEEP MOISTURE WILL BUILD INTO CENTRAL FLORIDA FROM THE SOUTH TODAY. THE INCREASED MOISTURE COMBINED WITH INSTABILITY PROVIDED BY AN UPPER LEVEL TROUGH TO THE NORTH WILL PRODUCE AN INCREASED COVERAGE OF SHOWERS AND STORMS TODAY COMPARED TO PAST DAYS. SHOWERS AND STORMS WILL FORM FIRST NEAR THE TREASURE COAST EARLY THIS AFTERNOON WITH ACTIVITY EXPANDING NORTHWARD ALONG THE DEVELOPING EAST COAST SEA BREEZE. THROUGH MID AND LATE AFTERNOON COVERAGE WILL SHIFT INTO THE INTERIOR AS THE SEA BREEZE PUSHES INLAND. BOUNDARY INTERACTIONS OVER THE INTERIOR WILL ENHANCE CONVECTIVE DEVELOPMENT WEST OF I 95 THROUGH THE LATE AFTERNOON. STEERING FLOW WILL BE WEAK RESULTING IN SLOW STORM MOTION AND LOCALLY VERY HEAVY RAIN. A FEW WIND GUSTS TO 45 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. DEADLY CLOUD TO GROUND LIGHTNING WILL ALWAYS BE A THREAT FROM SUMMER FLORIDA LIGHTNING STORMS. .FLOOD IMPACT... STORM MOTION WILL BE SLOW SO A FEW OF THE STRONGER ONES COULD DUMP A QUICK 2 OR 3 INCHES OF RAIN...CAUSING CONSIDERABLE WATER PONDING ON ROADWAYS. .RIP CURRENT IMPACT... AN EAST SWELL WILL RESULT IN AN ENHANCED THREAT FOR RIP CURRENTS...ESPECIALLY ACROSS THE BREVARD AND VOLUSIA COUNTY COASTLINES. BEACHGOERS SHOULD ONLY SWIM AT GUARDED BEACHES AND SHOULD CHECK WITH BEACH PATROL ABOUT OCEAN HAZARDS BEFORE ENTERING THE SURF. NEVER SWIM IN THE OCEAN ALONE. .MARINE THUNDERSTORM GUST IMPACT... THERE IS A CHANCE FOR STORMS WITH GUSTY 30 TO 35 KNOT WINDS OVER THE COASTAL WATERS. THE STRONGEST STORMS WILL AGAIN BE OVER THE PENINSULA THIS AFTERNOON AND EARLY EVENING. STORM MOTION WILL BE SLOW AND ERRATIC. BOATERS ON INLAND LAKES SHOULD PLAN TO GET OFF THE WATERS BY EARLY AFTERNOON. A FEW STRONG STORMS WITH FREQUENT LIGHTNING STRIKES AND GUSTY WINDS TO AROUND 40 MPH ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A CONTINUED LIGHT SOUTHEAST TO SOUTH WIND FLOW WILL KEEP HIGH MOISTURE OVER THE AREA INTO LATE WEEK. THIS WILL RESULT IN SCATTERED AFTERNOON TO EVENING STORMS WITH THE HIGHEST COVERAGE FAVORING THE INTERIOR. A MORE SOUTHWEST WIND FLOW LATE IN THE WEEK SHOULD START TO BRING A HIGHER COVERAGE BACK TO THE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. PB/RL
In the hours before
Special weather statement, Jul 21, 5:29 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 529 PM EDT MON JUL 21 2014 FLZ045-212215- ORANGE- 529 PM EDT MON JUL 21 2014 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS AND SMALL HAIL OVER CENTRAL ORANGE COUNTY... * UNTIL 615 PM EDT. AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER AVALON PARK...MOVING SOUTH AT 5 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS AND SMALL HAIL INCLUDE LAKE NONA. THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS. LAT...LON 2839 8101 2839 8126 2856 8126 2855 8103 TIME...MOT...LOC 2129Z 000DEG 4KT 2847 8119 WEITLICH
Special weather statement, Jul 21, 5:59 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
559 PM EDT MON JUL 21 2014
FLZ045-053-212245-
ORANGE-OSCEOLA-
559 PM EDT MON JUL 21 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER SOUTHWEST ORANGE COUNTY...NORTHWEST OSCEOLA
COUNTY...
* UNTIL 645 PM EDT.
AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER SEA
WORLD...MOVING SOUTH AT 5 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE CAMPBELL...DOCTOR PHILLIPS...KISSIMMEE AIRPORT
AND OSCEOLA HERITAGE PARK.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2850 8153 2848 8132 2815 8135 2818 8153
2820 8153 2825 8156 2825 8160 2826 8160
TIME...MOT...LOC 2159Z 359DEG 6KT 2838 8143
KELLYThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 5:25 PM EDT | Areal Flood Advisory | MLB | Orange | 80 min |
| Jul 21, 5:29 PM EDT | Special Weather Statement | MLB | Orange | 46 min |
| Jul 21, 5:56 PM EDT | Areal Flood Advisory | MLB | Orange, Seminole | 79 min |
| Jul 21, 5:59 PM EDT | Special Weather Statement | MLB | Orange | 46 min |
| Jul 21, 6:34 PM EDT | Areal Flood Advisory | MLB | Osceola | 56 min |
| Jul 21, 6:46 PM EDT | Areal Flood Advisory | MLB | Orange, Seminole, Volusia | 89 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.